Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Twin Cities, MN

June 3, 2017Eau Claire County, Rusk County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jun 3, 2017, 3:40 PM CDT for Eau Claire County, Rusk County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2017, 3:40 PM CDT (20:40 UTC)
Expired
Jun 3, 2017, 4:30 PM CDT
In force
50 min
Issued by
NWS Twin Cities, MN

Counties Eau Claire County, WI, Rusk County, WI

The radar

The La Crosse radar (KARX), 158 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2017-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2017-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1782 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

065 
WWUS83 KMPX 032040
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
340 PM CDT SAT JUN 3 2017

WIZ016-027-028-032130-
Chippewa-Eau Claire-Rusk-
340 PM CDT SAT JUN 3 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN RUSK...EASTERN
CHIPPEWA AND EASTERN EAU CLAIRE COUNTIES...

At 340 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Winter to near Bateman.
Movement was east at 20 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Ladysmith, Stanley, Lake Wissota, Augusta, Cornell, Cadott, Fall
Creek, Boyd, Fairchild, Hawkins, Sheldon and Ludington.

This includes Interstate 94 in Wisconsin between mile markers 75 and
86.
 
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.

LAT...LON 4537 9092 4460 9092 4460 9140 4564 9109
      4564 9068 4538 9068
TIME...MOT...LOC 2040Z 272DEG 19KT 4572 9097 4486 9124 

$$

JLT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:27 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 3, 3:27 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
327 PM CDT Sat Jun 3 2017

.SHORT TERM...(This evening through Sunday)
Issued at 327 PM CDT Sat Jun 3 2017

A "Cold" front extends from southwest MN to the Twin Cities and
Rice Lake WI this afternoon. Thunderstorms have developed ahead of
the front from along the I-90 corridor northeast toward Red Wing,
where the gradient of higher instability was aligned (MLCAPES of
1500 J/KG). Shear is marginal at best locally, so the severe
threat will be somewhat limited this afternoon and evening.
Meanwhile, shear is a bit better with progression toward northern
WI (given the approach of a shortwave trough). Heights will also
lower there late this afternoon and evening, so we will also need
to keep an eye on west central WI counties.

Skies clear quickly this evening and winds decrease to around or
below 5 knots. Dewpoints do look to reduce into the mid 40s to mid
50s range, so tweaked forecast lows down a couple degrees.
Expect lower 50s to lower 60s. Leaned toward the warmer end of
numerical guidance for highs tomorrow given the recent cool bias
of models, and considering we will have clear skies and a westerly
component to the winds with good mixing again. We could see a few
afternoon showers/storms develop in west central WI (near
Ladysmith) as the upper low drops across WI.

.LONG TERM...(Sunday night through Saturday)
Issued at 327 PM CDT Sat Jun 3 2017

The extended outlook can be characterized by a transition from dry
and seasonable early this week, to more heat and humidity,
especially by next weekend as the mean upper level pattern becomes
more southwest.

First, an upper ridge and surface ridge will build across the Upper
Midwest from Sunday night, through Tuesday. This will keep the
weather dry with less humidity as northeast flow develops.

Secondly, there remains some differences in the models /EC, GFS,
GEM/ on the strength and speed on a short wave moving across
southern Canada, into the Upper Midwest, Great Lakes region by
Thursday/Friday. The will lead to moisture/lift discrepancy as the
weaker EC has nearly no QPF, while the stronger GFS for Wednesday
and Thursday has a bit more along the front. Although, the GEM has
slowed in the latest model run, this model has more QPF on Thursday
due to the slower speed of the front. The slower speed will aid in
the pooling of moisture vs. the faster EC, and to some extent of the
GFS. Currently the forecast has 20-30% for this time frame and there
doesn't seem to support any changes based on the current model
solutions. I wouldn't be surprised to see percentages slightly
higher once the models get a better handle on the diving short wave
moving across the region.

As mentioned before, the transition to a more active period is
likely, especially toward the ladder part of next weekend as a
potent long wave trough moves inland over the Pacific Northward, and
across the Rockies. This will set the stage for a big warm-up along
with humidity levels rising. As several waves of energy move
northeast along the eastern side of the long wave trough, the
more active period will likely commence.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 126 PM CDT Sat Jun 3 2017

The front is located roughly along a KRWF to KSTC line. The
instability gradient is located from southwest MN to near KMSP
into west central WI. Expect isolated-scattered thunderstorm
development (broken line) in the next 1-2 hours, gradually
spreading east this afternoon and early evening. Other than the
thunderstorm activity, conditions will be VFR. Skies clear tonight
and winds diminish to below 5 knots, then become gusty from the
northwest again by late morning Sunday.

KMSP...
KMSP is just on the edge of the instability gradient, so the
threat for thunder will be limited to the next few hours (until
21z), and higher just south and east of the field. It's more
likely during that timeframe for a shower to occur than thunder.

/OUTLOOK FOR KMSP/
Mon...VFR. Wind NE 10 kt or less becoming E.
Tue...VFR. Wind SE 5 kt.
Wed...VFR. Wind SW 5 kt.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...LS
LONG TERM...JLT
AVIATION...LS
Hazardous weather outlook, Jun 3, 12:55 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1255 PM CDT Sat Jun 3 2017

MNZ044-045-050>053-059>063-065>070-073>078-082>085-091>093-
WIZ014>016-023>028-041800-
Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-Wright-
Hennepin-Anoka-Ramsey-Washington-Renville-McLeod-Sibley-Carver-
Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-
Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk-
Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
1255 PM CDT Sat Jun 3 2017

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southeast Minnesota...southwest Minnesota...northwest Wisconsin
and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected to develop along a frontal
boundary this afternoon and progress eastward through this evening.
Severe weather is possible, primarily east of the Interstate 94
corridor, but it is not expected to be widespread. The primary
threats are for large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Low humidity, warm temperatures, and breezy conditions will lead
to elevated fire weather conditions Sunday, primarily from west
into south central Minnesota.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this afternoon and
evening.

MNZ041>043-047>049-054>058-064-041800-
Douglas-Todd-Morrison-Stevens-Pope-Stearns-Lac Qui Parle-Swift-
Chippewa-Kandiyohi-Meeker-Yellow Medicine-
1255 PM CDT Sat Jun 3 2017

This Hazardous Weather Outlook is for portions of central
Minnesota and west central Minnesota.

.DAY ONE...This Afternoon and Tonight

Low humidity, temperatures in the upper 80s and lower 90s, and
northwest winds of 10-20 MPH will lead to elevated fire weather
conditions this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Low humidity, warm temperatures, and breezy conditions will again
lead to elevated fire weather conditions Sunday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation is not anticipated.

In the hours before

Local storm report, Jun 3, 3:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
333 PM CDT SAT JUN 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     2 ESE FAIRMONT          43.64N 94.42W
06/03/2017  M63 MPH          MARTIN             MN   AWOS

            AWOS STATION FRM, FAIRMONT AP.

&&

AMK
Special weather statement, Jun 3, 3:33 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
333 PM CDT SAT JUN 3 2017

MNZ091-092-032130-
Martin-Faribault-
333 PM CDT SAT JUN 3 2017

...A STRONG THUNDERSTORM WILL AFFECT FARIBAULT AND MARTIN COUNTIES...

At 332 PM CDT, several strong thunderstorms were located across
Martin and Faribault counties, and moving east at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Fairmont, Blue Earth, Wells, Winnebago, Sherburn, Truman, Trimont,
Minnesota Lake, Welcome, Elmore, Ceylon and Bricelyn.

This includes the following highways...
 Interstate 90 between mile markers 85 and 141.
 U.S. Highway 169 between mile markers 1 and 25.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4351 9480 4384 9475 4385 9365 4350 9369
TIME...MOT...LOC 2032Z 281DEG 23KT 4367 9452

JLT
Special weather statement, Jun 3, 3:36 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
336 PM CDT SAT JUN 3 2017

MNZ092-093-032130-
Freeborn-Faribault-
336 PM CDT SAT JUN 3 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FREEBORN AND
SOUTHEASTERN FARIBAULT COUNTIES...

At 335 PM CDT, several strong thunderstorms were clustered near
Manchester, or 7 miles west of Albert Lea, moving east at 35 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Albert Lea, Clarks Grove, Alden, Glenville, Geneva, Emmons, Hartland,
London, Hollandale, Freeborn, Hayward and Mansfield.

This includes the following highways...
 Interstate 35 between mile markers 1 and 24.
 Interstate 90 between mile markers 142 and 173.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.

LAT...LON 4350 9368 4385 9365 4384 9305 4350 9305
TIME...MOT...LOC 2035Z 279DEG 29KT 4369 9350

JLT
Special weather statement, Jun 3, 3:40 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
340 PM CDT SAT JUN 3 2017

WIZ016-027-028-032130-
Chippewa-Eau Claire-Rusk-
340 PM CDT SAT JUN 3 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN RUSK...EASTERN
CHIPPEWA AND EASTERN EAU CLAIRE COUNTIES...

At 340 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Winter to near Bateman.
Movement was east at 20 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Ladysmith, Stanley, Lake Wissota, Augusta, Cornell, Cadott, Fall
Creek, Boyd, Fairchild, Hawkins, Sheldon and Ludington.

This includes Interstate 94 in Wisconsin between mile markers 75 and
86.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.

LAT...LON 4537 9092 4460 9092 4460 9140 4564 9109
      4564 9068 4538 9068
TIME...MOT...LOC 2040Z 272DEG 19KT 4572 9097 4486 9124

JLT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:24 PM CDTSpecial Weather StatementMPXNicollet36 min
Jun 2, 7:25 PM CDTSpecial Weather StatementMPXRice35 min
Jun 2, 8:05 PM CDTSpecial Weather StatementMPXSwift40 min
Jun 3, 3:33 PM CDTSpecial Weather StatementMPXFaribault, Martin57 min
Jun 3, 3:36 PM CDTSpecial Weather StatementMPXFreeborn54 min
Jun 3, 3:48 PM CDTSevere Thunderstorm WarningMPXFreeborn30 min
Jun 3, 5:40 PM CDTSpecial Weather StatementMPXMartin3 hr
Jun 3, 12:11 AM CDTSpecial Weather StatementMPXPepin34 min
Jun 3, 4:47 PM CDTSpecial Weather StatementMPXEau Claire28 min

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.